MAUDE Adverse Event Report: DEPUY IRELAND 9616671 ATTUNE PS RP INSRT SZ 6 12MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND 9616671 ATTUNE PS RP INSRT SZ 6 12MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Catalog Number 151650612
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was revised to address patella tracking complication.It was also indicated that the surgeon assessed that the femoral component rotation was correct and determined the tibial component rotation was causing the patella tracking complication.The decision was made to remove the tibial component and replace with a stemmed attune tibial component.Upon removing the existing tibia component, the surgeon inserted an osteotome to the anterior aspect of the component and hit it 2-3 times with a mallet.The tibia component dislodged immediately.Based on the ease of removal, the doctor was concerned about the attune tibia's lack of fixation to the cement mantle in light of recent reports questioning this very matter.It is important to note that the tibia was not loose nor was this revision for a loose tibia.It was just concerning to dr.Wade that the tibia came out so easily and had no cement mantle attached to it.Doi- (b)(6) 2016.Dor-(b)(6) 2017, unknown affected side.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Evaluation of the returned device confirms wear.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ATTUNE PS RP INSRT SZ 6 12MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI 
MDR Report Key7424581
Report Number1818910-2018-57180
Device Sequence Number173155
Product Code NJL
UDI-Device Identifier10603295052616
UDI-Public10603295052616
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number151650612
Device Lot Number8471679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Initial Date Received by Manufacturer 04/05/2018
Supplement Date Received by Manufacturer04/05/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR